Characterizations of Hilbert space and the Vidav-Palmer theorem

Spain, P. G. (2013) Characterizations of Hilbert space and the Vidav-Palmer theorem. Rocky Mountain Journal of Mathematics, 43(4), pp. 1337-1354. (doi: 10.1216/RMJ-2013-43-4-1337)

Full text not currently available from Enlighten.


New results in numerical range theory provide a much simplified proof of the Vidav-Palmer Theorem, leading to new proofs of Berkson’s characterizations of Hilbert space and of Ptak’s characterization of C∗-algebras.

Item Type:Articles
Glasgow Author(s) Enlighten ID:Spain, Dr Philip
Authors: Spain, P. G.
College/School:College of Science and Engineering > School of Mathematics and Statistics > Mathematics
Journal Name:Rocky Mountain Journal of Mathematics
Publisher:Rocky Mountain Mathematics Consortium

University Staff: Request a correction | Enlighten Editors: Update this record